Pennsylvania, 2021

Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2021

September 1, 2021 · NWS PBZ · 53 events in 5 counties and zones

The remnant low pressure center of Hurricane Ida passed across West Virginia and the Central Appalachian Mountains from late August 31st through September 1st. The abundant moisture associated with the low intersected a frontal zone which was nearly stalled in the area of the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$158,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

The remnant low pressure center of Hurricane Ida passed across West Virginia and the Central Appalachian Mountains from late August 31st through September 1st. The abundant moisture associated with the low intersected a frontal zone which was nearly stalled in the area of the Ohio Valley. Strong isentropic and frontogenetically-induced lift led to periods of heavy rain over much of southwestern Pennsylvania over the two-day period, both from thunderstorms ahead of the low and from a period of tropical rainfall during the morning of the 1st. Rain tapered off by the afternoon as the remnants of Ida pulled towards the Mid-Atlantic coast.

The heaviest rainfall over the two-day period was observed in Westmoreland, Allegheny, and Washington Counties, with totals of 3 to 5 inches common. Lesser totals were noted to the north and south of this area, with areas near Interstate 80 mainly receiving a half-inch or less. The heavy rainfall resulted in widespread flooding of roads and streams, with several instances of evacuations noted. Particularly hard hit were the municipalities of Millvale, Bridgeville, and Scott, all of which issued disaster declarations. In Stowe Township, a school bus was trapped in flood waters, requiring the rescue of two adults and seven children. Other rescues of trapped motorists were noted. Twenty-four residents had to be evacuated from an assisted living facility in Oakdale, where water up to 18 inches deep was observed across the town.

Despite the heavy rain and numerous instances of flash and areal flooding, widespread river flooding was not observed after the rainfall ceased. A dry slot near the Mason-Dixon Line on the morning of the 1st kept rainfall totals lower on the headwaters of the Monongahela River, allowing area reservoirs to mitigate the impact of the tropical rain downstream. Thus, while short-term flooding was significant over a portion of the region, the overall event did not have the same impact as Gordon in 2018 or Frances/Ivan in 2014.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 31, 11:54 PM EST, 6 minutes earlier.

Area forecast discussion, Aug 31, 11:54 PM EST, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
1254 AM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnant of Ida will bring heavy rainfall and potentially
significant flood impacts to the Upper Ohio Valley today. Cooler,
drier air is expected through the rest of the week.

&&

.NEAR TERM /THROUGH TODAY/...
No additional changes were needed for the overnight update.

The remnant of Ida will pass just southeast of the region late this
morning and early in the afternoon. The upper level energy streaking
north of the surface low will pass through the region this morning
and then begin to slowly drift eastward during the afternoon. With
the upper level energy shifting to the east, the axis of heavy rain
will also move toward central and eastern PA. Expect the axis of
heavy rain to be just south and east of Pittsburgh this morning with
2 to 3 inches of rain possible. North and west of the main axis,
rainfall amounts of 0.5 to 1.5 inches are expected. Still seeing some
timing difference on how fast the entire system clears to the east
this afternoon, but overall consensus has the heavy rain axis east of
the forecast area by mid-afternoon.

Showers will end in the southeast early this evening.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
Significantly cooler and drier air will filter in behind the remnant
as a rather amplified trough-ridge-trough longwave pattern develops
across the mid-latitudes of North America and strong high pressure
builds across the Great Lakes. This pattern will provide a dry and
comfortable end to the week.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Labor Day Weekend looks to be mostly pleasant for the Upper Ohio
Valley and Allegheny Mountains. The longwave pattern is projected to
dampen, with the Pittsburgh forecast area placed in general WNW flow
aloft. Expect dry and cool weather with exception for a shortwave
passage forecast for Saturday night.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Rain associated with the tropical remnant Ida wl deteriorate
conditions rapidly through MVFR to IFR overnight. Expect widespread
IFR until system passage heralds improvement back to VFR on
Wednesday eve.

A sufficient pres gradient should result in increasing NE wind Wed.
Wind should diminish and back to the NW Wed night as the low exits.

.Outlook...
The next genl restriction chc wl come with the crossing of a late
Saturday disturbance.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ021>023-029-031-
     073>076.
OH...Flash Flood Watch through late tonight for OHZ059-068-069.
WV...Flash Flood Watch through late tonight for WVZ002>004-012-021-
     509>514.

&&
Hazardous weather outlook, Aug 31, 5:20 PM EST, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
620 PM EDT Tue Aug 31 2021

PAZ007>009-013-015-016-012230-
Mercer-Venango-Forest-Lawrence-Clarion-Jefferson PA-
620 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for western Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021-509>514-
012230-
Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington-Greene-
Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
620 PM EDT Tue Aug 31 2021

...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT WEDNESDAY THROUGH LATE
WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057-058-PAZ014-020-WVZ001-012230-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Butler-Beaver-Hancock-
620 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 31, 7:45 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      1 S FINLEYVILLE         40.23N 80.00W
08/31/2021                   WASHINGTON         PA   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&
Local storm report, Aug 31, 7:46 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     FLASH FLOOD      1 SSE CALIFORNIA        40.05N 79.90W
08/31/2021                   WASHINGTON         PA   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

The radar

The Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 04:58 UTC.

Open the radar archive at this moment

Event by event

39 flash flood, 14 heavy rain. Local standard time, as filed.

Heavy Rain, Washington

When
September 1, 12:00 AM EST to 7:00 AM EST
Where
Washington County, 0.87 mi NW of Strabane
Reported by
CoCoRaHS
Coordinates
40.260, -80.190

This was a 24-hour rain accumulation of 4.20 inches through 8 AM.

Heavy Rain, Westmoreland

When
September 1, 12:00 AM EST to 9:00 AM EST
Where
Westmoreland County, 0.87 mi NE of Greensburg
Reported by
Trained Spotter
Coordinates
40.310, -79.540

A total of 2.46 inches of rain was measured through 10 AM.

Heavy Rain, Allegheny

When
September 1, 12:00 AM EST to 11:00 AM EST
Where
Allegheny County, 0.53 mi W of Rosedale
Reported by
Trained Spotter
Coordinates
40.480, -79.830

A 24-hour rainfall measurement of 3.25 inches was observed.

Heavy Rain, Allegheny

When
September 1, 12:00 AM EST to 1:16 PM EST
Where
Allegheny County, 0.87 mi NW of Logans Ferry
Reported by
Social Media
Coordinates
40.540, -79.780

An event total rainfall measurement of 3.70 inches was reported.

Heavy Rain, Allegheny

When
September 1, 12:00 AM EST to 1:17 PM EST
Where
Allegheny County, 0.87 mi SW of Rook
Reported by
Social Media
Coordinates
40.390, -80.080

The event total rainfall was measured to be 4.58 inches.

Heavy Rain, Westmoreland

When
September 1, 12:00 AM EST to 1:19 PM EST
Where
Westmoreland County, Monessen
Reported by
Social Media
Coordinates
40.150, -79.880

A 24 hour rainfall total of 2.04 inches was reported.

Heavy Rain, Westmoreland

When
September 1, 12:00 AM EST to 1:00 PM EST
Where
Westmoreland County, 0.69 mi S of Straw Pump
Reported by
Public
Coordinates
40.310, -79.650

An event total rainfall of 4.36 inches was reported.

Heavy Rain, Westmoreland

When
September 1, 12:00 AM EST to 4:18 PM EST
Where
Westmoreland County, Oklahoma
Reported by
State Official
Coordinates
40.580, -79.570

And event total rainfall of 3.10 inches was reported.

Heavy Rain, Fayette

When
September 1, 12:00 AM EST to 4:41 PM EST
Where
Fayette County, 0.87 mi NE of Chalkhill
Reported by
Trained Spotter
Coordinates
39.840, -79.620

An event storm total of 2.49 inches was reported.

Heavy Rain, Westmoreland

When
September 1, 1:00 AM EST to 10:23 AM EST
Where
Westmoreland County, Monessen
Reported by
Trained Spotter
Coordinates
40.150, -79.880

Rainfall total since 2 AM of 3.04 inches.

Heavy Rain, Allegheny

When
September 1, 1:00 AM EST to 9:45 AM EST
Where
Allegheny County, 1.57 mi W of Allison Park
Reported by
Public
Coordinates
40.570, -80.000

Since midnight, 2.82 inches were observed. Total rainfall for the event is 4.20 inches.

Heavy Rain, Allegheny

When
September 1, 1:00 AM EST to 10:38 AM EST
Where
Allegheny County, 0.87 mi NW of Cliff Mine
Reported by
Public
Coordinates
40.460, -80.210

A storm total rainfall of 5.18 inches was seen.

Flash Flood, Allegheny

When
September 1, 5:24 AM EST to 10:23 AM EST
Where
Allegheny County, 1.48 mi SSE of Rook to 1.32 mi W of Mt Lebanon
Cause
Heavy Rain
Property damage
$5,000
Reported by
County Official
Coordinates
40.380, -80.060

Water was reported to be flowing into a residence on Salem Drive, and flooding was also occurring on Bower Hill Road.

Flash Flood, Allegheny

When
September 1, 5:30 AM EST to 10:23 AM EST
Where
Allegheny County, 0.76 mi E of Bower Hill to 0.83 mi ESE of Bower Hill
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.369, -80.086

Flooding was occurring on Spring Valley Road.

Flash Flood, Allegheny

When
September 1, 5:36 AM EST to 10:23 AM EST
Where
Allegheny County, 1.01 mi SSW of Bower Hill to 1.03 mi SSW of Bower Hill
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.356, -80.106

Flooding was occurring on McLaughlin Run Road. The road was being closed.

Flash Flood, Allegheny

When
September 1, 5:49 AM EST to 10:23 AM EST
Where
Allegheny County, 0.62 mi NNE of Pine Forks to 0.49 mi NE of Pine Forks
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.288, -79.995

A video on social media showed that Piney Fork was out of its banks and flowing onto Piney Fork Road.

Heavy Rain, Fayette

When
September 1, 5:49 AM EST to 10:23 AM EST
Where
Fayette County, 1.26 mi ESE of Whitsett
Reported by
CoCoRaHS
Coordinates
40.090, -79.750

A total of 2.06 inches of rain was measured through 7 AM.

Flash Flood, Allegheny

When
September 1, 5:50 AM EST to 10:23 AM EST
Where
Allegheny County, Blawnox to 0.14 mi SW of Blawnox
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.500, -79.850

Flooding was reported on the 800 block of Freeport Road, which was closed.

Flash Flood, Allegheny

When
September 1, 5:53 AM EST to 10:23 AM EST
Where
Allegheny County, 0.58 mi S of Etna to 0.68 mi SE of Etna
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.492, -79.971

Flooding was reported on Seavey Road. A school bus was disabled on the road.

Flash Flood, Washington

When
September 1, 5:56 AM EST to 10:23 AM EST
Where
Washington County, Venice to 0.16 mi SE of Venice
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.320, -80.230

On State Route 980, a car was stuck in the water up to its headlights.

Flash Flood, Washington

When
September 1, 5:56 AM EST to 10:23 AM EST
Where
Washington County, 1.01 mi SSE of Bertha to 1.18 mi WSW of Langeloth
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.366, -80.425

Flooding was reported on Langeloth Road.

Flash Flood, Allegheny

When
September 1, 6:03 AM EST to 10:23 AM EST
Where
Allegheny County, 0.9 mi SW of Bower Hill to 0.88 mi SW of Bower Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.359, -80.110

Evacuations were occurring due to flooding at the intersection of Baldwin Street and Railroad Street.

Flash Flood, Allegheny

When
September 1, 6:20 AM EST to 10:23 AM EST
Where
Allegheny County, 0.65 mi S of Etna to 0.68 mi S of Etna
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.491, -79.971

Flooding was occurring at the 1000 block of Evergreen Avenue. The road was closed.

Flash Flood, Washington

When
September 1, 6:26 AM EST to 10:23 AM EST
Where
Washington County, 0.87 mi SW of Lawrence Hills to 0.64 mi SW of Lawrence Hills
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.290, -80.130

A male was trapped in a vehicle at the intersection of Hahn Drive and Maple Lane.

Flash Flood, Washington

When
September 1, 6:28 AM EST to 10:23 AM EST
Where
Washington County, 0.53 mi E of Mc Connells Mill to 0.67 mi NNE of Mc Connells Mill
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.250, -80.240

Western Avenue was closed between Meddings Road and McConnells Mill Road due to flooding.

Flash Flood, Allegheny

When
September 1, 6:35 AM EST to 10:23 AM EST
Where
Allegheny County, 1.24 mi NE of Mc Kees Rocks to 1.26 mi NE of Mc Kees Rocks
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.483, -80.063

A school bus was stuck in water at the intersection of Ohio Street and Center Street. 2 adults and 7 children were trapped. They were eventually rescued with no injuries.

Flash Flood, Allegheny

When
September 1, 6:51 AM EST to 10:23 AM EST
Where
Allegheny County, 0.45 mi S of Library to 0.48 mi NNW of Library
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.294, -80.031

Library Road was closed between Kings School Road and Clifton Road due to flooding. A rail line in the area was also closed.

Flash Flood, Allegheny

When
September 1, 6:53 AM EST to 10:23 AM EST
Where
Allegheny County, 0.89 mi SSE of Library to 0.96 mi SSE of Library
Cause
Heavy Rain
Property damage
$100,000
Reported by
911 Call Center
Coordinates
40.288, -80.024

Multiple homes were flooded on Church Street.

Flash Flood, Washington

When
September 1, 7:00 AM EST to 10:23 AM EST
Where
Washington County, 0.53 mi W of Mc Murray to 0.37 mi WSW of Mc Murray
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.280, -80.090

Valley Brook Road from East McMurry Road to Friar Lane was impassable due to flooding.

Heavy Rain, Allegheny

When
September 1, 7:00 AM EST
Where
Allegheny County, 0.69 mi N of Carnot
Reported by
CoCoRaHS
Coordinates
40.530, -80.220

A total of 2.08 inches of rain was measured through 8 AM.

Flash Flood, Allegheny

When
September 1, 7:10 AM EST to 10:23 AM EST
Where
Allegheny County, 0.69 mi S of Etna to 0.6 mi NNE of Millvale
Cause
Heavy Rain
Reported by
Social Media
Coordinates
40.490, -79.970

According to a submitted video, Girtys Run in Millvale by Frederick Street was overflowing on to roads, just shy of reaching houses.

Flash Flood, Indiana

When
September 1, 7:15 AM EST to 12:15 PM EST
Where
Indiana County, 1.2 mi E of Palmerton to 2.07 mi SE of Marshall Hgts
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.471, -79.157

Indiana County officials reported flooded roadways across Indiana County, including the township of West Wheatfield.

Flash Flood, Indiana

When
September 1, 7:18 AM EST to 12:15 PM EST
Where
Indiana County, 1.7 mi NNW of Chevy Chase Hgts to 0.57 mi S of Claypoole Hgts
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.652, -79.164

Several roads were flooded in the town of Indiana.

Flash Flood, Westmoreland

When
September 1, 7:36 AM EST to 10:23 AM EST
Where
Westmoreland County, 1.72 mi WSW of Shearersburg to 1.62 mi WSW of Shearersburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.610, -79.680

Hulton Road was reported to be flooded.

Flash Flood, Westmoreland

When
September 1, 7:36 AM EST to 10:23 AM EST
Where
Westmoreland County, 1.25 mi N of North Washington to 1.14 mi SW of Bell Pt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.548, -79.597

Flooded roads occurred in Washington township, including North Washington Road, Pine Run Road, and Pine Run Church Road.

Flash Flood, Allegheny

When
September 1, 7:41 AM EST to 10:23 AM EST
Where
Allegheny County, 0.82 mi NW of Oakdale to 0.87 mi NW of Oakdale
Cause
Heavy Rain
Property damage
$30,000
Reported by
State Official
Coordinates
40.409, -80.191

An assisted living facility was flooding and being evacuated. Twenty-four people were in the building at the time.

Flash Flood, Allegheny

When
September 1, 7:45 AM EST to 10:23 AM EST
Where
Allegheny County, 0.61 mi NW of Sygan to 0.61 mi WNW of Sygan
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.355, -80.139

Flooding was reported on Blythe Road, with some residents being evacuated.

Flash Flood, Allegheny

When
September 1, 8:00 AM EST to 10:23 AM EST
Where
Allegheny County, 1.12 mi W of Oakdale to 0.96 mi NNW of Noblestown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.401, -80.201

Flooding was reported throughout Oakdale Borough. The fire and police stations were evacuated. Approximately 18 inches of water was reported throughout the town.

Flash Flood, Westmoreland

When
September 1, 8:10 AM EST to 10:23 AM EST
Where
Westmoreland County, 2.6 mi SE of Moween to 2.41 mi NE of Mannitto Haven
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.450, -79.400

Flooding was reported on Tunnelton Road.

Flash Flood, Allegheny

When
September 1, 8:11 AM EST to 10:23 AM EST
Where
Allegheny County, 0.87 mi SE of Baldwin to 0.65 mi NNE of Willock
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.370, -79.940

A swift water team responded to Streets Run Road for a vehicle stuck in water with one occupant.

Flash Flood, Westmoreland

When
September 1, 8:29 AM EST to 10:23 AM EST
Where
Westmoreland County, 1.23 mi NNW of North Washington to 1.15 mi NW of North Washington
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.545, -79.612

Water on Goldfinch Lane is approximately waist deep. About 12 mobile homes have water to their front porch, with four families evacuated.

Flash Flood, Westmoreland

When
September 1, 8:32 AM EST to 10:23 AM EST
Where
Westmoreland County, 0.62 mi S of Radebaugh to 0.64 mi S of Radebaugh
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.311, -79.579

An underpass on North Greengate Road was flooded with four feet of water. A vehicle was stuck in the water, with one person escaping through the vehicle window.

Flash Flood, Westmoreland

When
September 1, 8:50 AM EST to 12:24 PM EST
Where
Westmoreland County, 0.84 mi SSE of New Florence to 0.94 mi SSE of New Florence
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.369, -79.074

Flooding was reported at the intersection of Shannon Creek Road and Michigan Lane.

Flash Flood, Westmoreland

When
September 1, 8:50 AM EST to 12:24 PM EST
Where
Westmoreland County, 0.87 mi NW of Stonevilla to 0.96 mi NNW of Stonevilla
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.310, -79.530

New Alexandria Road was flooded.

Flash Flood, Westmoreland

When
September 1, 9:13 AM EST to 12:24 PM EST
Where
Westmoreland County, 1.65 mi S of Delmont
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.397, -79.565

Flooding was reported in a barn with livestock on Business Route 66.

Flash Flood, Westmoreland

When
September 1, 9:15 AM EST to 12:24 PM EST
Where
Westmoreland County, 1.41 mi SE of New Florence to 1.32 mi SE of New Florence
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.367, -79.059

Flooding was reported on Furnace Lane.

Flash Flood, Westmoreland

When
September 1, 9:27 AM EST to 12:24 PM EST
Where
Westmoreland County, 1.44 mi WNW of Paulton to 1.66 mi WNW of Paulton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.578, -79.605

Flooding was reported on Park Road. The road was closed.

Flash Flood, Westmoreland

When
September 1, 9:40 AM EST to 12:24 PM EST
Where
Westmoreland County, 1.72 mi WNW of Loyalhanna to 2.12 mi WNW of Loyalhanna
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.330, -79.410

On Latrobe Crabtree Road, flooding was reported.

Flash Flood, Westmoreland

When
September 1, 9:40 AM EST to 12:24 PM EST
Where
Westmoreland County, 0.53 mi E of Suxor to 0.51 mi WSW of Penn
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.329, -79.640

Flooding was reported on South Carbon Street.

Flash Flood, Westmoreland

When
September 1, 9:53 AM EST to 12:24 PM EST
Where
Westmoreland County, 1.08 mi SSE of Carbon to 1.14 mi S of Carbon
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.265, -79.565

State Route 119 was flooded near Shady Lane.

Flash Flood, Allegheny

When
September 1, 10:00 AM EST to 10:23 AM EST
Where
Allegheny County, 0.67 mi SW of Oakmont to 0.77 mi SSW of Oakmont
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.513, -79.838

Flooding was observed on Plum Street between 6th Street and Dark Hollow Road.

Flash Flood, Westmoreland

When
September 1, 10:12 AM EST to 12:24 PM EST
Where
Westmoreland County, 0.57 mi S of Crabtree to 0.56 mi S of Crabtree
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.362, -79.472

Crabtree Creek was overflowing its banks, causing flooding on Rizzo Road.

Flash Flood, Westmoreland

When
September 1, 10:19 AM EST to 12:24 PM EST
Where
Westmoreland County, 0.87 mi SE of Carbon to 0.95 mi SE of Carbon
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.270, -79.560

Route 119 was closed in both directions in the area of South Grande Boulevard due to flooding.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984237, 984300, 984301, 984302, 984303, 984304, 984305, 984306, 984307, 984296, 984297, 984298, 979016, 979017, 979018, 979019, 979036, 979021, 979023, 979024, 979025, 979026, 979029, 979030, 979031, 979032, 979033, 979034, 979035, 984232, 984230, 979038, 979039, 984233, 984236, 984234, 984235, 984243, 984238, 984239, and more.